Skip to main content

Research Repository

Advanced Search

A complex hyperbolic Riley slice

Parker, John R.; Will, Pierre

A complex hyperbolic Riley slice Thumbnail


Authors

Pierre Will



Abstract

We study subgroups of PU(2,1) generated by two non-commuting unipotent maps A and B whose product AB is also unipotent. We call U the set of conjugacy classes of such groups. We provide a set of coordinates on U that make it homeomorphic to R2 . By considering the action on complex hyperbolic space H2C of groups in U, we describe a two dimensional disc Z in U that parametrises a family of discrete groups. As a corollary, we give a proof of a conjecture of Schwartz for (3,3,∞)-triangle groups. We also consider a particular group on the boundary of the disc Z where the commutator [A,B] is also unipotent. We show that the boundary of the quotient orbifold associated to the latter group gives a spherical CR uniformisation of the Whitehead link complement.

Citation

Parker, J. R., & Will, P. (2017). A complex hyperbolic Riley slice. Geometry & Topology, 21(6), 3391-3451. https://doi.org/10.2140/gt.2017.21.3391

Journal Article Type Article
Acceptance Date Jun 28, 2016
Online Publication Date Aug 31, 2017
Publication Date Aug 31, 2017
Deposit Date Jul 5, 2016
Publicly Available Date Sep 6, 2017
Journal Geometry and Topology
Print ISSN 1465-3060
Electronic ISSN 1364-0380
Publisher Mathematical Sciences Publishers (MSP)
Peer Reviewed Peer Reviewed
Volume 21
Issue 6
Pages 3391-3451
DOI https://doi.org/10.2140/gt.2017.21.3391
Related Public URLs http://arxiv.org/pdf/1510.01505v2.pdf

Files

Published Journal Article (965 Kb)
PDF

Copyright Statement
First published in Geometry & Topology, 21(6), 2017, published by Mathematical Sciences Publishers. © 2017 Mathematical Sciences Publishers. All rights reserved.




You might also like



Downloadable Citations